System: Gastrointestinal: Stomach: Reactive: Chemical Gastropathy
Antral mucosa is affected and shows elongation of the gastric antral pits. There is a paucity of inflammation. Changes are usually limited to the antrum but have been occasionally reported in the oxyntic mucosa as well.
Continued use of the irritative agent, for example an NSAID, may evenutuate in erosive gastropathy, as illustrated here by focal erosion of the gastric surface
Elongated pits are a prominent feature with the development of villiform architecture. Note that the cytoplasmic mucin does not reach the nucleus, due to relative mucin depletion.
Prominent coiling of glands is seen as well.
Patients may have vague upper abdominal pain or nausea and vomiting and even GI bleeding. Common causes include aspirin or NSAIDs. Endoscopic findings are often nonspecific and include erythema or erosions.
Discontinuing agent such as NSAID that underlies the condition.